Alert archive / Ohio / Special Weather Statements in 2022

Special Weather Statement, NWS Charleston, WV

June 2, 2022Athens County, Meigs County, Ohio

NWS Charleston, WV issued this special weather statement at Jun 2, 2022, 2:07 AM EDT for Athens County, Meigs County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2022, 2:07 AM EDT (06:07 UTC)
Expired
Jun 2, 2022, 2:45 AM EDT
In force
38 min
Issued by
NWS Charleston, WV
Hail
0.00 in
Wind
30

Counties Athens County, OH, Meigs County, OH

The radar

The Charleston,WV radar (KRLX), 110 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1300 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1300 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted.

489 
WWUS81 KRLX 020607
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
207 AM EDT Thu Jun 2 2022
 
OHZ067-075-083>086-WVZ007-020645-
Jackson OH-Athens OH-Meigs OH-Morgan OH-Gallia OH-Vinton OH-Mason WV-
207 AM EDT Thu Jun 2 2022

...Strong thunderstorms will impact portions of Meigs, northern
Gallia, southeastern Jackson, south central Morgan, eastern Vinton,
Athens and northwestern Mason Counties through 245 AM EDT...

At 206 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Hope State Park to near Oak Hill.
Movement was east at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Athens, Pomeroy, Oak Hill, Rio Grande, Albany, Racine, Rutland,
Chesterhill, Lake Hope State Park, New Haven, Mason, Gallia,
Middleport, Chester, Chauncey, Syracuse, Hartford City, Zaleski,
Vinton and Amesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3945 8183 3945 8185 3932 8185 3891 8192
      3882 8258 3884 8258 3885 8260 3937 8242
      3939 8233 3939 8229 3940 8229 3950 8182
TIME...MOT...LOC 0606Z 253DEG 44KT 3936 8237 3887 8256 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

MEK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 1, 9:37 PM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 1, 9:37 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
937 PM EDT Wed Jun 1 2022

.SYNOPSIS...
A cold front brings the chance for showers and storms late
today through Thursday. Drier and cooler weather is in store
for Friday and into the weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 935 PM Wednesday...

Main change this update was to tweak POPs to reflect current
conditions and expected trends in the next few hours, and to
reflect latest high-res model and NBM thinking through Thursday.
Overall this didn't result in any wholesale changes to POPs.
However, it did result in tightening up the area of highest POPs
with the front tomorrow, and better matched the drop-off in POPs
and thunder chances with the timing of the front as it sweeps
across the CWA. Did add in gusty winds/small hail wording to the
far northwestern part of the CWA over the next few hours, where
the best chance for stronger storms exists for the rest of this
evening.

As of 210 PM Wednesday...

Strong to severe storms will be possible across the Middle Ohio
Valley, portions of northeast KY and portions of northern WV
this afternoon and evening. The main threats will be damaging
winds, hail and torrential rainfall.

A cold front approaches from the west tonight. Ahead of it,
showers and thunderstorms will develop affecting most areas
through the overnight hours. The actual front slows down just
west of our area tonight, and then cross east pushed by an upper
level disturbance Thursday morning. Model parametrization shows
about 1000 J/Kg of SB CAPE, 30 knots of deep layered shear and
helicity values of 200 m2/s2 over our area this afternoon and
evening. In addition, PWATs will increase to 2 inches along the
front, while theta-e values reaching 340K will be present. These
parameters are ideal for isolated to scattered severe storms to
develop across the Middle OH Valley, and portions of northern
WV this evening into tonight. Damaging winds and hail will be
the main threats. SPC has a slight risk for severe storms across
portions of northeast KY, southeast OH and northern WV. In
addition, very heavy downpours will be possible with PWATs that
high under limited deep layered shear. WPC has a similar area
under a marginal risk for excessive rainfall.

It will be muggy tonight with lows warmer than last nights
temperatures, generally in the mid to upper 60s, ranging into
the upper 50s highest peaks of our WV mountains. Plenty of
clouds and shower activity will keep afternoon temperatures
generally in the 70s for Thursday.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 235 PM Wednesday...

Shower and thunderstorm chances will decrease Thursday night as
the aforementioned cold front exits the area. Any remaining
showers or storms will be focused along the mountains,
decreasing in coverage heading into the overnight hours. By
Friday morning, drier weather should be in place for the region.

High pressure will then move in at the surface heading into the
weekend as zonal flow sets up at the upper levels. This will
allow for a dry end to the week and through the weekend with
clearing skies. Temperatures will be just below normal on
Friday, slightly cooler than the past few days due to the
passage of the cold front and cooler air moving in. Saturday
will warm up a bit more than Friday with highs around normal,
giving into a warming trend heading into the remainder of the
weekend.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 235 PM Wednesday...

High pressure begins to move off to the northeast on Sunday as
dry weather continues to linger through the day. Quasi- zonal
flow continues at the upper levels.

Models diverge a lot in regards to the beginning of next week.
Models generally show a few upper shortwaves affecting the area
through the front half of the week, however differ in timing and
placement of the shortwave activity. Some show showers beginning
to move in Sunday night while others keep things dry through
Monday evening or later. Overall, it appears showers and
thunderstorms will be a possibility sometime over the first half
of next week with afternoon convection possible. However, exact
timing and coverage is uncertain at this time. For now, have
allowed chances of precipitation to be possible each day and
will continue to fine tune these precipitation chances with
future model guidance.

Temperatures for the long term period are expected to be just
above normal for the end of the weekend and into next week.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
As of 745 PM Wednesday...

A few showers moved over parts of the area in the mid-afternoon
hours today, but that activity has since died down, and as of
TAF valid time, the only precip in the CWA was in the far NW. As
we lose diurnal heating, the chance for showers and especially
thunderstorms will wane somewhat for most of the CWA. However,
for the Ohio Valley and our SE Ohio counties, there will remain
at least a chance for showers and thunderstorms through the
night, as the slow-moving front remains just NW of the CWA. This
is reflected in a period with showers and VCTS for PKB later
this evening and tonight.

There are indications of some MVFR to locally IFR ceilings
across much of the area later tonight into tomorrow morning as
low-level moisture increases ahead of the front, but TAFs were
kept MVFR for now. The best chance for precip, and especially
thunderstorms, will be tomorrow afternoon and evening as the
front finally pushes into the CWA. Due to uncertainty on timing
and storm placement, the potential was somewhat broad- brushed
for now, but will likely be able to be refined and tightened up
in future TAFs. Winds will shift NW-N'ly behind the front.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE: Medium to high.

ALTERNATE SCENARIOS: Patchy IFR ceilings may develop later
tonight into tomorrow morning. Fog may also develop, especially
in valley locations that received rainfall today and may stay
clear long enough to radiate well.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                       THU 06/02/22
UTC 1HRLY       01   02   03   04   05   06   07   08   09   10   11   12
EDT 1HRLY       21   22   23   00   01   02   03   04   05   06   07   08
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    L    L    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    M    H    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 00Z FRIDAY...
Local IFR possible in showers and thunderstorms Thursday evening.
IFR also possible in stratus or fog overnight Thursday night
into Friday morning, and in fog early Saturday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...FK/ARJ/CG
NEAR TERM...FK/ARJ
SHORT TERM...CG
LONG TERM...CG
AVIATION...FK
Hazardous weather outlook, Jun 1, 1:16 PM EDT, 12 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
116 PM EDT Wed Jun 1 2022

KYZ103-105-OHZ086-087-WVZ005>011-013>020-028>032-039-040-525-021730-
Boyd-Lawrence KY-Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-
Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-
Barbour-Northwest Randolph-
116 PM EDT Wed Jun 1 2022

This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio, and portions of central West
Virginia, northeast West Virginia, northern West Virginia, southern
West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms late this afternoon into this evening, can become
strong to marginally severe, with damaging wind gusts the primary
threat, although hail is also possible. There is a marginal risk for
severe weather for late this afternoon into this evening.

The thunderstorms can also produce torrential downpours late this
afternoon into tonight, and there is a marginal risk for excessive
rainfall that can result in localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms Thursday afternoon into Thursday evening, can become
strong to marginally severe, with damaging wind gusts the primary
threat. There is a marginal risk for severe weather for Thursday
afternoon into Thursday evening.

Showers and thunderstorms can also produce torrential downpours
Thursday afternoon into Thursday night, and there is a marginal risk
for excessive rainfall that can result in localized flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101-102-OHZ066-067-075-076-083>085-021730-
Greenup-Carter-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-
Meigs-
116 PM EDT Wed Jun 1 2022

This Hazardous Weather Outlook is for portions of northeast
Kentucky and portions of southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms late this afternoon into this evening, can become
strong to severe, with damaging wind gusts the primary threat,
although hail is also possible. There is a slight risk for severe
weather for late this afternoon into this evening.

The thunderstorms can also produce torrential downpours late this
afternoon into tonight, and there is a marginal risk for excessive
rainfall that can result in localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms Thursday afternoon into Thursday evening, can become
strong to marginally severe, with damaging wind gusts the primary
threat. There is a marginal risk for severe weather for Thursday
afternoon into Thursday evening.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ521>524-526-021730-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Southeast Randolph-
116 PM EDT Wed Jun 1 2022

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms Thursday afternoon into Thursday evening, can become
strong to marginally severe, with damaging wind gusts the primary
threat. There is a marginal risk for severe weather for Thursday
afternoon into Thursday evening.

Showers and thunderstorms can also produce torrential downpours
Thursday afternoon into Thursday night, and there is a marginal risk
for excessive rainfall that can result in localized flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ024>027-033-034-515>520-021730-
Dickenson-Buchanan-Mingo-Logan-Boone-Clay-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
116 PM EDT Wed Jun 1 2022

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia, southeast West Virginia and
southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms Thursday afternoon into Thursday evening, can become
strong to marginally severe, with damaging wind gusts the primary
threat. There is a marginal risk for severe weather for Thursday
afternoon into Thursday evening.

Showers and thunderstorms can also produce torrential downpours
Thursday afternoon into Thursday night, and there is a marginal risk
for excessive rainfall that can result in localized flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jun 1, 9:15 PM EDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Charleston WV
915 PM EDT Wed Jun 1 2022

OHZ066-020200-
Perry OH-
915 PM EDT Wed Jun 1 2022

...A strong thunderstorm will impact portions of northwestern Perry
County through 1000 PM EDT...

At 914 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pleasantville, or 8 miles northeast of Lancaster, moving northeast at
40 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Somerset, Thornport, Harbor Hills, Thornville and Glenford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
      3982 8212 3975 8240 3983 8240 3984 8247
      3992 8247 3993 8246
TIME...MOT...LOC 0114Z 242DEG 35KT 3984 8252

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

GW
Special weather statement, Jun 1, 9:41 PM EDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Charleston WV
941 PM EDT Wed Jun 1 2022

OHZ066-067-020215-
Morgan OH-Perry OH-
941 PM EDT Wed Jun 1 2022

...A strong thunderstorm will impact portions of central Perry and
northwestern Morgan Counties through 1015 PM EDT...

At 940 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Lexington, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Lexington, Shawnee, Perry State Forest, Crooksville, Junction
City and Eagleport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3982 8210 3981 8207 3977 8208 3977 8207
      3976 8178 3970 8174 3959 8226 3959 8231
      3972 8237 3974 8236 3974 8238 3976 8239
      3982 8217
TIME...MOT...LOC 0140Z 240DEG 33KT 3974 8226

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GW
Special weather statement, Jun 1, 10:14 PM EDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Charleston WV
1014 PM EDT Wed Jun 1 2022

OHZ067-076-020245-
Washington OH-Morgan OH-
1014 PM EDT Wed Jun 1 2022

...A strong thunderstorm will impact portions of northwestern
Washington and Morgan Counties through 1045 PM EDT...

At 1013 PM EDT, Doppler radar was tracking a strong thunderstorm near
McConnelsville, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
McConnelsville, Beverly, Malta, Stockport, Bristol, Eagleport and
Hackney.

This includes Interstate 77 in Ohio between mile markers 11 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3975 8164 3967 8164 3966 8159 3959 8159
      3958 8148 3963 8147 3955 8144 3953 8200
      3977 8200
TIME...MOT...LOC 0213Z 276DEG 32KT 3962 8192

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

GW
Special weather statement, Jun 2, 12:43 AM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
1243 AM EDT Thu Jun 2 2022

OHZ067-075-076-WVZ009-020515-
Washington OH-Athens OH-Morgan OH-Wood WV-
1243 AM EDT Thu Jun 2 2022

...Strong thunderstorms will impact portions of western Washington,
southern Morgan, southeastern Athens and northwestern Wood Counties
through 115 AM EDT...

At 1242 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chesterhill to 12 miles north of Coolville
to 9 miles west of Tuppers Plains. Movement was east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Parkersburg, Marietta, Belpre, Beverly, Coolville, Chesterhill,
Vienna, Williamstown, Washington, Boaz, Lubeck, North Hills, Lowell,
Stockport, Amesville, Little Hocking, Fleming, Blennerhassett,
Bartlett and Devola.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 174 and 186.
 Interstate 77 in Ohio between mile markers 1 and 5.
 Route 50 in West Virginia between mile markers 1 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3963 8160 3961 8158 3959 8159 3959 8155
      3942 8138 3923 8151 3920 8208 3940 8196
      3952 8201
TIME...MOT...LOC 0442Z 273DEG 26KT 3955 8192 3939 8187 3920 8201

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

MEK
Special weather statement, Jun 2, 1:15 AM EDT, 52 minutes before
Special Weather Statement
National Weather Service Charleston WV
115 AM EDT Thu Jun 2 2022

OHZ076-WVZ009-010-019-020545-
Washington OH-Ritchie WV-Wood WV-Pleasants WV-
115 AM EDT Thu Jun 2 2022

...Strong thunderstorms will impact portions of central Washington,
Pleasants, northwestern Ritchie and Wood Counties through 145 AM
EDT...

At 115 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Beverly to near Boaz to
Lubeck. Movement was east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Parkersburg, Marietta, Belpre, St. Marys, Vienna, Williamstown,
Belmont, Mineralwells, Boaz, Lubeck, Washington, Newport, North
Hills, Cairo, Willow Island, Walker, Nutter Farm, Maxwell, Petroleum
and Schultz.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 169 and 186.
 Interstate 77 in Ohio between mile markers 1 and 7.
 Route 50 in West Virginia between mile markers 1 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3938 8110 3913 8114 3915 8132 3917 8132
      3918 8130 3918 8131 3915 8137 3919 8169
      3936 8160 3947 8166 3955 8126
TIME...MOT...LOC 0515Z 273DEG 31KT 3946 8157 3936 8152 3921 8164

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

MEK
Special weather statement, Jun 2, 2:07 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
207 AM EDT Thu Jun 2 2022

OHZ067-075-083>086-WVZ007-020645-
Jackson OH-Athens OH-Meigs OH-Morgan OH-Gallia OH-Vinton OH-Mason WV-
207 AM EDT Thu Jun 2 2022

...Strong thunderstorms will impact portions of Meigs, northern
Gallia, southeastern Jackson, south central Morgan, eastern Vinton,
Athens and northwestern Mason Counties through 245 AM EDT...

At 206 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Hope State Park to near Oak Hill.
Movement was east at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Athens, Pomeroy, Oak Hill, Rio Grande, Albany, Racine, Rutland,
Chesterhill, Lake Hope State Park, New Haven, Mason, Gallia,
Middleport, Chester, Chauncey, Syracuse, Hartford City, Zaleski,
Vinton and Amesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3945 8183 3945 8185 3932 8185 3891 8192
      3882 8258 3884 8258 3885 8260 3937 8242
      3939 8233 3939 8229 3940 8229 3950 8182
TIME...MOT...LOC 0606Z 253DEG 44KT 3936 8237 3887 8256

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

MEK

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:15 AM EDTSpecial Weather StatementRLXPleasants, Wood30 min
Jun 2, 2:33 AM EDTSpecial Weather StatementRLXMason27 min
Jun 2, 2:59 AM EDTSpecial Weather StatementRLXMason31 min
Jun 2, 3:29 AM EDTSpecial Weather StatementRLXJackson, Roane31 min
Jun 2, 3:59 AM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Roane31 min
Jun 2, 4:34 AM EDTSpecial Weather StatementRLXWyoming26 min
Jun 2, 4:41 AM EDTSpecial Weather StatementRLXLewis, Upshur34 min
Jun 2, 5:43 AM EDTSpecial Weather StatementRLXFayette32 min
Jun 2, 6:53 AM EDTSpecial Weather StatementRLXBoone37 min
Jun 2, 7:31 AM EDTSpecial Weather StatementRLXFayette44 min
Jun 2, 12:01 PM EDTSpecial Weather StatementRLXMcDowell44 min
Jun 2, 12:41 PM EDTSpecial Weather StatementRLXNicholas49 min
Jun 2, 12:43 PM EDTSpecial Weather StatementRLXMcDowell47 min
Jun 2, 1:19 PM EDTSpecial Weather StatementRLXRaleigh26 min
Jun 2, 3:20 PM EDTSpecial Weather StatementRLXMason25 min
Jun 2, 3:39 PM EDTSpecial Weather StatementRLXJackson, Putnam36 min
Jun 2, 3:53 PM EDTSpecial Weather StatementRLXRaleigh22 min
Jun 2, 4:58 PM EDTSpecial Weather StatementRLXKanawha32 min
Jun 2, 5:15 PM EDTSpecial Weather StatementRLXClay, Fayette30 min
Jun 2, 5:36 PM EDTSpecial Weather StatementRLXNicholas24 min
Jun 2, 6:03 PM EDTSpecial Weather StatementRLXFayette27 min
Jun 2, 6:30 PM EDTSpecial Weather StatementRLXGreenbrier30 min
Jun 1, 9:15 PM EDTSpecial Weather StatementRLXPerry45 min
Jun 1, 9:41 PM EDTSpecial Weather StatementRLXPerry34 min
Jun 1, 10:14 PM EDTSpecial Weather StatementRLXMorgan31 min
Jun 2, 12:43 AM EDTSpecial Weather StatementRLXWashington32 min
Jun 2, 11:10 AM EDTSpecial Weather StatementRLXBuchanan, Dickenson50 min
Jun 2, 11:23 AM EDTSevere Thunderstorm WarningRLXBuchanan, Dickenson37 min
Jun 2, 2:36 PM EDTSpecial Weather StatementRLXDickenson54 min
Jun 2, 2:53 PM EDTSevere Thunderstorm WarningRLXBuchanan, Dickenson35 min

Nearby

Special Weather Statements in Ohio, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.